Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 18, 2017, 8:50 AM CST for Harris County, Texas. It took effect at Jan 18, 2017, 10:43 AM CST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2017, 8:50 AM CST (14:50 UTC)
- In effect from
- Jan 18, 2017, 10:43 AM CST
- Expired
- Jan 18, 2017, 11:50 PM CST
- In force
- 13 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Greens Bayou near Houston (GBLT2). The gauge peaked at 25.90 ft at Jan 18, 2017, 3:00 PM CST.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08076700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
553 WGUS44 KHGX 181450 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 850 AM CST WED JAN 18 2017 ...The National Weather Service in Houston/Galveston has issued a flood warning for the following rivers... Greens Bayou At Ley Road affecting the following counties in Texas...Harris For Greens Bayou at Ley Road, Minor flooding is forecasted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons are urged to stay away from the river until water levels recede. Motorists should avoid any water covered roads and find an alternate route. Livestock and equipment should remain out of the flood plain for the next few days. Stay tuned to NOAA Weather radio or other news sources for further updates. && TXC201-190250- /O.NEW.KHGX.FL.W.0013.170118T1643Z-170119T0550Z/ /GBLT2.1.ER.170118T1643Z.170118T2100Z.170118T2350Z.NO/ 850 AM CST WED JAN 18 2017 The National Weather Service in Houston/Galveston has issued a * Flood Warning for The Greens Bayou At Ley Road. * UNTIL THIS EVENING...or until the warning is canceled. * At 0827 AM Wednesday the stage was 20.4 feet. * Minor flooding is forecast. * Flood stage is 30.0 feet. * Forecast...Rise above flood stage by late this morning and continue to rise to near 31.8 feet by late this afternoon.the river will fall below flood stage by late this afternoon. * At 32.0 feet...Moderate lowland flooding begins at the gage. && LAT...LON 2992 9521 2982 9522 2981 9526 2987 9537 $$
2 follow-up statements
626
WGUS84 KHGX 182055
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
255 PM CST WED JAN 18 2017
A river flood warning remains in effect for the Greens Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons are urged to stay away from the river until water levels recede.
Motorists should avoid any water covered roads and find an alternate route.
Livestock and equipment should remain out of the flood plain for the next few
days.
Stay tuned to NOAA Weather radio or other news sources for further updates.
&&
TXC201-190332-
/O.EXT.KHGX.FL.W.0013.000000T0000Z-170119T0332Z/
/GBLT2.1.ER.170118T2054Z.170118T2100Z.170118T2132Z.NO/
255 PM CST WED JAN 18 2017
The Flood Warning continues for
The Greens Bayou At Ley Road
* UNTIL THIS EVENING...or until the warning is canceled.
* At 0245 PM Wednesday the stage was 29.2 feet.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to rise to
near 30.4 feet by late this afternoon. The river will fall below flood stage
by late this afternoon.
* At 30.0 feet...Minor lowland flooding begins in the vicinity of the gage.
&&
LAT...LON 2992 9521 2982 9522 2981 9526 2987 9537
&&
Flood Observed Forecast 12 PM
Location Stage Stage Day Time Thu Fri Sat Sun
Greens Bayou
Ley Road 30 29.2 Wed 03 PM 16.3 8.3 7.2 7.0
$$562
WGUS84 KHGX 190145
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
745 PM CST WED JAN 18 2017
The river flood warning has been cancelled for the Greens Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons are urged to stay away from the river until water levels recede.
Motorists should avoid any water covered roads and find an alternate route.
Livestock and equipment should remain out of the flood plain for the next few
days.
Stay tuned to NOAA Weather radio or other news sources for further updates.
&&
TXC201-190215-
/O.CAN.KHGX.FL.W.0013.000000T0000Z-170119T0332Z/
/GBLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
745 PM CST WED JAN 18 2017
The Flood Warning is canceled for
The Greens Bayou At Ley Road
* At 0659 PM Wednesday the stage was 24.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river crested below flood stage at 25.8 feet. The river will
continue to fall to 9.9 feet by Friday morning.
&&
Flood Observed Forecast 6 PM
Location Stage Stage Day Time Thu Fri Sat Sun
Greens Bayou
Ley Road 30 24.9 Wed 07 PM 12.8 8.0 7.0 7.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 18, 6:22 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 18, 6:22 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
622 AM CST Wed Jan 18 2017
.AVIATION.../12Z TAF/
Area radar shows convection moving from SW to NE across much of
the Houston area impacting KSGR/KHOU/KIAH/KDWH. Thunderstorms are
most intense between KHOU/KIAH terminals. Storms seem to be moving
along a stalled frontal boundary that may be slowly moving north
as a warm front. This boundary essentially bisects Houston with
KSGR/KIAH on the cold side and KHOU on the warm side. Think
convection should be ending around 13-14Z for these terminals.
Based on HRRR trends, think another round of convection will be
possible for area terminals around 17-18Z through 21Z. This again
will affect ceilings and visibility. Generally north of the
boundary can expect IFR/MVFR CIGS. South of the front IFR/MVFR
CIGS may be more likely to become MVFR or VFR briefly this
afternoon. Expect more IFR conditions tonight as front finally
pushes through the area and winds turn more to the W/NW. Another
short wave trough axis may push through early Thursday morning
prompting a line of storms to form on the slow moving front. May
finally get some clearing Thursday afternoon.
Overpeck
&&
.MARINE...
Sea fog will be an issue again this morning with a stalled frontal
boundary across SE Texas. Southerly winds will continue today
allowing for mainly moderate seas. Winds turn west to northwest
tonight into Thursday as the stalled front finally pushes off the
coast. Southerly winds return Friday into Saturday. A strong cold
front will push off the coast early Sunday morning with gale force
winds possible Sunday and very rough seas.
Overpeck
&&
.PREV DISCUSSION... /ISSUED 356 AM CST Wed Jan 18 2017/
DISCUSSION...
A stationary front was waffling over the inland portions of the
2-tiers of counties near the coast early this morning. At 3:00
AM the front appeared to be near a line from Wharton to Sugarland
to downtown Houston and then through south-central Liberty County.
An upper level shortwave trough was moving overhead and helping to
enhance the convection along the front. The strongest storms since
1:00 AM have been along the highway 59 corridor between Sugar Land
and Wharton. Still think isolated severe storms are possible early
this morning. However, locally heavy rainfall was becoming a
bigger threat. Some factors that are coming together for locally
heavy rainfall include moisture pooling along the front through
700 mb; 30 to 40 knot inflow at 850 mb; and a 200 to 300 mb jet
streak moving over the Hill Country and western areas of SE Texas.
Because of this, mentioned the possibility of locally heavy
rainfall through noon. The upper support for locally heavy
rainfall will weaken this afternoon; although, widespread showers
and thunderstorms will continue.
Rain and thunderstorms will continue over the area through tonight
and into Thursday as the upper low over New Mexico moves
northeastward into the Central Plains. Chances for isolated severe
storms with locally heavy rainfall look better Wednesday night
into Thursday morning as the main upper trough and the right-rear
quadrant of the upper level jet move overhead.
For the remainder of the period, a break is in store for Friday as
an upper level shortwave ridge moves across the state. Another
bout of rain and thunderstorms will arrive Friday night and
Saturday as another upper trough moves across the Southern Plains
into Texas. Sunday is looking to be a windy day as the upper and
surface low get wrapped up over the Mississippi Valley and the
pressure gradient tightens across the area.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 56 53 72 55 77 / 90 40 20 0 10
Houston (IAH) 71 60 73 58 78 / 80 60 50 10 10
Galveston (GLS) 65 64 69 63 73 / 50 70 60 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Dense Fog Advisory until noon CST today for the following zones:
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay.
&&
Discussion...40
Aviation/Marine...39Hazardous weather outlook, Jan 18, 4:57 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 457 AM CST WED JAN 18 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 457 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING WITH STRONG WINDS AND ISOLATED TORNADOES THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THROUGH MIDDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY NIGHT AND SATURDAY. ISOLATED STRONG STORMS ARE POSSIBLE WITH STRONG GUSTY WINDS THE MAIN THREAT. FOLLOWING THE PASSAGE OF A COLD FRONT, STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON SUNDAY MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING AND OVER THE WEEKEND. GMZ330-335-350-355-370-375-191315- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 457 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE SEA FOG WILL BE POSSIBLE THIS MORNING AND AGAIN LATER THIS EVENING MAINLY OVER GALVESTON BAY AND THE NEARSHORE GULF OF MEXICO WATERS WITHIN 20 NM. AT TIMES THE VISIBILITY WILL BE UNDER 1 NM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF DENSE SEA FOG WILL BE POSSIBLE DURING THE NIGHT AND MORNING TIME PERIODS THROUGH SATURDAY. STRONG GUSTY WESTERLY WINDS ARE THEN POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jan 18, 4:54 AM CST, 3 hours 56 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 454 AM CST WED JAN 18 2017 TXZ213-181145- Harris TX- 454 AM CST WED JAN 18 2017 ...STRONG THUNDERSTORMS ACROSS SOUTHWESTERN HARRIS COUNTY THROUGH 545 AM CST... At 454 AM CST, Doppler radar was tracking a strong thunderstorm over Magnolia Park, or over Second Ward, moving northeast at 15 mph. Wind gusts up to 50 mph and funnel clouds will be possible with this storm. Locations impacted include... Northwestern Pasadena, Galena Park, Jacinto City, Channelview, Greater Fifth Ward, Greater Third Ward, Second Ward, Greater Eastwood, Downtown Houston, Cloverleaf, Macgregor, Highlands, Midtown Houston, Astrodome Area, Golfcrest / Bellfort / Reveille, Sheldon, Denver Harbor / Port Houston, Park Place, Herman Park and East Houston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2964 9532 2970 9540 2997 9522 2982 9505 TIME...MOT...LOC 1054Z 219DEG 15KT 2975 9530 40
Special weather statement, Jan 18, 5:47 AM CST, 3 hours 3 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 547 AM CST WED JAN 18 2017 TXZ213-181230- Harris TX- 547 AM CST WED JAN 18 2017 ...STRONG THUNDERSTORMS ACROSS WEST CENTRAL HARRIS COUNTY THROUGH 630 AM CST... At 546 AM CST, Doppler radar was tracking strong thunderstorms over Greater Third Ward, moving northeast at 20 mph. Winds in excess of 40 mph and funnel clouds will be possible with these storms. Locations impacted include... Bellaire, Humble, West University Place, Galena Park, Jacinto City, Astrodome Area, Greater Fifth Ward, Fourth Ward, Neartown / Montrose, Second Ward, Greater Eastwood, Downtown Houston, eastern Greater Heights, Near Northside Houston, Greenway / Upper Kirby Area, University Place, Greater Third Ward, Midtown Houston, Macgregor and Memorial Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in League City. && LAT...LON 2965 9538 2971 9546 3003 9523 2991 9506 TIME...MOT...LOC 1146Z 215DEG 16KT 2973 9535 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:43 PM CST | Marine Dense Fog Advisory | HGX | 4 hr | |
| Jan 18, 1:05 AM CST | Tornado Warning | HGX | Wharton | 25 min |
| Jan 18, 3:02 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 118 min |
| Jan 18, 3:51 AM CST | Tornado Warning | HGX | Harris | 24 min |
| Jan 18, 4:16 AM CST | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery | 59 min |
| Jan 18, 4:54 AM CST | Special Weather Statement | HGX | Harris | 51 min |
| Jan 18, 4:58 AM CST | Marine Dense Fog Advisory | HGX | 4 hr | |
| Jan 18, 5:03 AM CST | Tornado Warning | HGX | Harris | 27 min |
| Jan 18, 5:19 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 5:21 AM CST | Flash Flood Warning | HGX | Fort Bend, Harris, Wharton | 5 hr |
| Jan 18, 5:47 AM CST | Special Weather Statement | HGX | Harris | 43 min |
| Jan 18, 6:36 AM CST | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
| Jan 18, 7:03 AM CST | River Flood Warning | HGX | Harris | 8 hr |
| Jan 18, 7:54 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 7:55 AM CST | River Flood Warning | HGX | Harris | 11 hr |
| Jan 18, 8:05 AM CST | River Flood Warning | HGX | Montgomery | 54 hr |
| Jan 18, 8:27 AM CST | River Flood Warning | HGX | Harris | 7 hr |
| Jan 18, 8:30 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 8:36 AM CST | River Flood Warning | HGX | Harris | 7 hr |
| Jan 18, 8:37 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 8:46 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 8:49 AM CST | River Flood Warning | HGX | Harris | 7 hr |
| Jan 18, 8:59 AM CST | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 8 days |
| Jan 18, 8:59 AM CST | River Flood Warning | HGX | Brazoria | 4 days |
| Jan 18, 9:37 AM CST | River Flood Warning | HGX | Burleson, Harris, Lee | 6 days |
| Jan 18, 10:14 AM CST | Areal Flood Warning | HGX | Fort Bend, Harris, Wharton | 6 hr |
| Jan 18, 12:41 PM CST | Special Weather Statement | HGX | Liberty | 49 min |
| Jan 18, 2:13 PM CST | River Flood Warning | HGX | Harris | 30 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.